CSN Login
Members Online: 1

You are here

Non Hodgkins Lymphoma, Treatment with Zevalin 90-Y, and Lymphedema

scbell54
Posts: 4
Joined: Mar 2011

Zevalin

Hi, I am new to this site and have found it to be very uplifting as we are currently being fed a lot of negative facts from our doctor and hospice at home care givers (a service recommended by our doctor) My girlfriend of 10 years has Non Hodgkin's lymphoma and is currently into the start of the 6TH week of her first Zevalin 90-Y treatment and has been informed that her blood counts have dropped to a very low concerning level. She has a problem with infusions as her late husband (who also died from cancer), had a very bad reaction to his very first infusion and she feels that this was what actually led to his untimely death and of course this has left her apprehensive and scared of this form of treatment. She also developed lymph-edema about 30+ pounds of weight gain (from a pant size of small to an XXL), which we are currently visiting a CLT (Certified Lymph-edema Therapist), for treatment with some signs of success. She is also experiencing an eating difficulty due to gastritis, irritated abdominal disorder, and various stomach disorders associated with the same (Cancer and medication side effects): In other words it hurts to eat and she has lost a lot of upper muscle mass and strength due to this problem (uncertain about the lower half due to the edema; But, more then likely it is in the same condition), which has currently left her in need of a wheelchair for mobility. We haven't a clue as to when and if she will receive any testing to find out the results of her Zevalin treatment as it is beginning to appear as if her Doctor has already given up on her (?), as he has stated that there is nothing else that he can do for her beyond this Zevalin treatment. Did anyone experience any of these problems (or know of someone else who has); And, would you consider these symptoms to be normal; And, possibly have any good advise for us in dealing with them. Steve & Carolee (scbell54)

Michele23
Posts: 168
Joined: Mar 2011

Hi,For starters I'd find a new dr.There are certainly other treatments out.Don't know what stage grade etc she is but still for her doc to say that HE is giving up,that would do it for me.She needs to find herself a lymphoma specialist.For heavens shakes she may have other health issues not being addressed correctly.Knew of someone a few years back on another support group that had Zevalin,but Chemo brain can't remember who.They did ok with it.Shall try and find them.My best to your friend,Michele

CountryGal7557
Posts: 164
Joined: Feb 2011

I so believe we need to take make matters into our own hands if something doesn't 'feel' right and be our own advocate. My oncologist is a lymphoma specialist, that is all he does and is a firm believer in the success of Treanda & Rituxan (together). When he attends lymphoma conferences he's amazed that oncologist's in attendance are still using R-CHOP. It's so harsh and there are new & improved ways to treat NHL. He just shakes his head that people are not getting the best of the latest.

If you are questioning the knowledge of your oncologist, definitely get a 2nd opinion. Roger Maris Cancer Center in Fargo ND is a bit of a drive from Texas, but I would HIGHLY recommend Dr. Gerald Gross if you are looking for a 2nd opinion. The Roger Maris Clinic works very closely with the Mayo Clinic - which is also a comfort to know consults are being done on the more difficult cases. Which could be your situation, they can't give up, they should be consulting with another team that has more experience and knowledge.

wherever you go, definitely get a 2nd opinion.
Good Luck
Janelle

Subscribe to Comments for "Non Hodgkins Lymphoma, Treatment with Zevalin 90-Y, and Lymphedema"